Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 19, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Feb 25, 2018, 8:28 AM CST for Osage County, Missouri. It took effect at Feb 26, 2018, 3:16 AM CST. It was in force for 63 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 25, 2018, 8:28 AM CST (14:28 UTC)
- In effect from
- Feb 26, 2018, 3:16 AM CST
- Expired
- Feb 28, 2018, 6:27 PM CST
- In force
- 63 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Osage County, MO
The radar
The St Louis radar (KLSX), 101 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Gasconade River near Rich Fountain (RIFM7). The gauge peaked at 21.62 ft at Feb 27, 2018, 2:00 AM CST.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06934000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
178
WGUS43 KLSX 251428
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
828 AM CST Sun Feb 25 2018
...The National Weather Service in St. Louis has issued a Flood
Warning for the following rivers in Missouri...
Gasconade River near Rich Fountain
.This Flood Warning is a result of 1.5 to 3 inches of precipitation the
past 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC151-261428-
/O.NEW.KLSX.FL.W.0019.180226T0916Z-180301T0027Z/
/RIFM7.1.ER.180226T0916Z.180227T0600Z.180228T0027Z.NO/
828 AM CST Sun Feb 25 2018
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Gasconade River near Rich Fountain
* from late tonight to Wednesday evening.
* At 7:30 AM Sunday the stage was 15.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by Monday morning and
crest near 23.0 feet by Tuesday morning. The river is forecast to
fall below flood stage by Tuesday night.
* Impact: At 22.5 feet...Near this height, Missouri State Route K
west of Bay will be closed in both directions due to backwater
along Second Creek.
* Impact: At 22.1 feet...House basement along the right bank upstream
of the gage begins to flood near this height.
* Impact: At 22.0 feet...At this height County Road 251 north of
Fredericksburg is flooded and closed.
* Impact: At 21.1 feet...Private road under the State Highway 89
bridge begins flooding near this height.
* Impact: At 20.0 feet...FLOOD STAGE. Right bank overflows. Also,
State Highway D begins flooding near the Cooper Hill Conservation
Area.
* Impact: At 19.5 feet...State Route N north of US Highway 50 and
north of Freedom begins flooding near this height.
* Impact: At 18.7 feet...The trailer court along the right bank
downstream from the State Highway 89 bridge begins to flood near
this level.
* Impact: At 17.0 feet...State Route RA at Pointers Creek near the
County Road 801 intersection begins flooding near this level.
* Impact: At 16.0 feet...Brush Creek backs up and private roads begin
to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 02/26 02/27 02/28 03/01 03/02
Gasconade River
Rich Fountain 20.0 15.63 20.5 23.0 15.1 9.2 6.9
&&
LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
3814 9196
$$6 follow-up statements
705
WGUS83 KLSX 260055
FLSLSX
Flood Statement
National Weather Service St Louis MO
655 PM CST Sun Feb 25 2018
...The Flood Warning continues for the following rivers in
Missouri...
Gasconade River near Rich Fountain
.This Flood Warning is a result of 3 inches of rainfall the
past 48 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC151-270055-
/O.EXT.KLSX.FL.W.0019.180226T1430Z-180301T0836Z/
/RIFM7.1.ER.180226T1430Z.180227T1200Z.180228T0836Z.NO/
655 PM CST Sun Feb 25 2018
The Flood Warning continues for
the Gasconade River near Rich Fountain
* from Monday morning to late Wednesday night.
* At 6:30 PM Sunday the stage was 17.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Impact: At 22.5 feet...Near this height, Missouri State Route K
west of Bay will be closed in both directions due to backwater
along Second Creek.
* Impact: At 22.1 feet...House basement along the right bank upstream
of the gage begins to flood near this height.
* Impact: At 22.0 feet...At this height County Road 251 north of
Fredericksburg is flooded and closed.
* Impact: At 21.1 feet...Private road under the State Highway 89
bridge begins flooding near this height.
* Impact: At 20.0 feet...FLOOD STAGE. Right bank overflows. Also,
State Highway D begins flooding near the Cooper Hill Conservation
Area.
* Impact: At 19.5 feet...State Route N north of US Highway 50 and
north of Freedom begins flooding near this height.
* Impact: At 18.7 feet...The trailer court along the right bank
downstream from the State Highway 89 bridge begins to flood near
this level.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 02/26 02/27 02/28 03/01 03/02
Gasconade River
Rich Fountain 20.0 17.18 19.5 23.8 18.7 11.0 7.6
&&
LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
3814 9196
$$255
WGUS83 KLSX 262022
FLSLSX
Flood Statement
National Weather Service St Louis MO
222 PM CST Mon Feb 26 2018
...The flood warning continues for the following rivers in
Missouri...
Gasconade River near Rich Fountain
.This Flood Warning is a result of up to an inch of rainfall the
past 48 hours and none forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC151-272022-
/O.EXT.KLSX.FL.W.0019.000000T0000Z-180301T0426Z/
/RIFM7.1.ER.180226T1952Z.180227T1200Z.180228T0426Z.NO/
222 PM CST Mon Feb 26 2018
The Flood Warning continues for
the Gasconade River near Rich Fountain
* until Wednesday evening.
* At 1:30 PM Monday the stage was 19.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast: The river should crest near 22.5 feet early tomorrow
morning and fall below flood stage late Tuesday night.
* Impact: At 22.5 feet...Near this height, Missouri State Route K
west of Bay will be closed in both directions due to backwater
along Second Creek.
* Impact: At 22.1 feet...House basement along the right bank upstream
of the gage begins to flood near this height.
* Impact: At 22.0 feet...At this height County Road 251 north of
Fredericksburg is flooded and closed.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 02/27 02/28 03/01 03/02 03/03
Gasconade River
Rich Fountain 20.0 19.92 22.5 17.4 10.6 7.5 6.7
&&
LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
3814 9196
$$915
WGUS83 KLSX 270150
FLSLSX
Flood Statement
National Weather Service St Louis MO
750 PM CST Mon Feb 26 2018
...The flood warning continues for the following rivers in
Missouri...
Gasconade River near Rich Fountain
.This Flood Warning is a result of recent heavy rainfall the previous week.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC151-280150-
/O.EXT.KLSX.FL.W.0019.000000T0000Z-180301T0753Z/
/RIFM7.1.ER.180226T2048Z.180227T1200Z.180228T0753Z.NO/
750 PM CST Mon Feb 26 2018
The Flood Warning continues for
the Gasconade River near Rich Fountain
* until late Wednesday night.
* At 7:30 PM Monday the stage was 20.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue rising to near 22.5 feet by tomorrow
morning, then fall below flood stage early Wednesday morning.
* Impact: At 22.5 feet...Near this height, Missouri State Route K
west of Bay will be closed in both directions due to backwater
along Second Creek.
* Impact: At 22.1 feet...House basement along the right bank upstream
of the gage begins to flood near this height.
* Impact: At 22.0 feet...At this height County Road 251 north of
Fredericksburg is flooded and closed.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 02/27 02/28 03/01 03/02 03/03
Gasconade River
Rich Fountain 20.0 20.90 22.5 18.7 11.4 7.3 6.6
&&
LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
3814 9196
$$812
WGUS83 KLSX 271342
FLSLSX
Flood Statement
National Weather Service St Louis MO
742 AM CST Tue Feb 27 2018
...The flood warning continues for the following river in
Missouri...
Gasconade River near
Rich Fountain
.This Flood Warning is a result of heavy rainfall across the basin
last week...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC151-281342-
/O.EXT.KLSX.FL.W.0019.000000T0000Z-180301T1648Z/
/RIFM7.1.ER.180226T2048Z.180227T1130Z.180228T1648Z.NO/
742 AM CST Tue Feb 27 2018
The Flood Warning continues for
The Gasconade River near Rich Fountain
* Until Wednesday morning.
* At 6:30 AM Tuesday the stage was 21.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* The river is currently cresting near 21.6 feet and is forecast
to fall back below flood stage Wednesday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 02/28 03/01 03/02 03/03 03/04
Gasconade River
Rich Fountain 20.0 21.57 20.8 14.1 8.6 6.9 6.4
&&
LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
3814 9196
$$355
WGUS83 KLSX 280203
FLSLSX
Flood Statement
National Weather Service St Louis MO
803 PM CST Tue Feb 27 2018
...The flood warning continues for the following rivers in
Missouri...
Gasconade River near Rich Fountain
.This Flood Warning is a result of heavy rainfall across the basin
last week...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing situation
and issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC151-010203-
/O.EXT.KLSX.FL.W.0019.000000T0000Z-180301T0916Z/
/RIFM7.1.ER.180226T2048Z.180227T1130Z.180228T0916Z.NO/
803 PM CST Tue Feb 27 2018
The Flood Warning continues for
the Gasconade River near Rich Fountain
* until late Wednesday night.
* At 7:30 PM Tuesday the stage was 21.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
early tomorrow.
* Impact: At 21.1 feet...Private road under the State Highway 89
bridge begins flooding near this height.
* Impact: At 20.0 feet...FLOOD STAGE. Right bank overflows. Also,
State Highway D begins flooding near the Cooper Hill Conservation
Area.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 02/28 03/01 03/02 03/03 03/04
Gasconade River
Rich Fountain 20.0 21.09 19.5 11.1 7.4 6.4 6.2
&&
LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
3814 9196
$$627
WGUS83 KLSX 281346
FLSLSX
Flood Statement
National Weather Service St Louis MO
746 AM CST Wed Feb 28 2018
...The Flood Warning is cancelled for the following rivers in
Missouri...
Gasconade River near Rich Fountain
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC151-281416-
/O.CAN.KLSX.FL.W.0019.000000T0000Z-180301T0916Z/
/RIFM7.1.ER.180226T2048Z.180227T1130Z.180228T1230Z.NO/
746 AM CST Wed Feb 28 2018
The Flood Warning is cancelled for
the Gasconade River near Rich Fountain.
* At 7:30 AM Wednesday the stage was 19.3 feet.
* Flood stage is 20.0 feet.
* The river fell below flood stage at 6:30 AM Wednesday.
* The river will continue falling to 12.1 feet by tomorrow morning.
* Impact: At 19.5 feet...State Route N north of US Highway 50 and
north of Freedom begins flooding near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/01 03/02 03/03 03/04 03/05
Gasconade River
Rich Fountain 20.0 19.27 12.1 8.0 7.1 6.4 6.1
&&
LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
3814 9196
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Feb 25, 5:40 AM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Feb 25, 5:40 AM CST, 2 hours 48 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 540 AM CST Sun Feb 25 2018 .SHORT TERM... (Through Late Tonight) Issued at 250 AM CST Sun Feb 25 2018 Welcome tranquil and dry weather for central and eastern Missouri as well as central and southern Illinois today and tonight. A sprawling high pressure system is building east from the Great Plains this morning. Current blustery winds will diminish to 10 to 15 mph by mid morning as the high builds builds into the lower and middle Mississippi Valley. The airmass associated with this high isn't particularly cold...in fact highs today should jump back up into the 50s across the forecast area under increasingly strong late February sunshine. This will be about 5 to 10 degrees above normal. The surface high will expand eastward into the Ohio Valley tonight, but the ridge axis will stay entrenched across southern Missouri and Illinois. Light wind combined with relatively dry air and only some thin high clouds should produce good radiational cooling conditions, particularly for areas south of the I-70 corridor in Missouri and along and south of I-64 in Illinois where the wind should be flat calm. Dewpoint temperatures will be in the mid 20s over most of the area, but I recent rains will put a damper on the potential full effect of the radiational cooling and only allow temperatures to fall into the low to mid 30s for most locations. Carney .LONG TERM... (Monday through Saturday) Issued at 250 AM CST Sun Feb 25 2018 The period of dry and tranquil weather continues Monday through Tuesday will above average and warming temperatures. Height rises aloft are forecast as a low-amplitude ridge builds, occurring in response to the departure of a weak short wave and in concert with large scale amplification as an upper trof digs along the west coast. The onset of south-southwest low level flow and WAA will be gradual but skies should be relatively cloud-free supporting a good moderation over temps forecast for today. Temperatures will continue to warm to well above average levels on Tuesday as the flow aloft backs to southwesterly in response to the upstream digging trof, and as low level south-southwest flow increases strengthening the WAA. Wet weather in the form of showers and maybe even a rumble of thunder will return on Tuesday night as a weak impulse traverses the area in the southwest flow aloft, and as a veering southwesterly LLJ produces lift and moisture transport into the area. The ECWMF and GFS came into better agreement with features mid-late week with the 12Z model cycle, but have reversed course with the 00Z cycle and now show rather significant differences handling the east-northeast ejection of the western trof through the Plains into the Mid MS Valley. Fortunately the impacts are not overwhelming on the forecast of sensible weather. Given the consistency of the GFS and support from many of the GEFS members, we are leaning towards its solution. The western upper trof will eject into the Plains Wednesday with the accompanying surface low moving into south central KS and warm front lifting through southern MO. I think much of Wednesday will be void of precipitation given the current model suite solutions, however there should be a big increase in showers and a few thunderstorms over western MO heading thru the afternoon in response to lift via the LLJ and the leading edge of lift associated with the upper system. The entire system will deepen as it moves northeast into the MS Valley on Wednesday night bringing showers and a few thunderstorms to the area. The upper trof and surface low will continue to move east into the lower Great Lakes region on Thursday with gusty west-northwest winds in its wake and possibly some trailing wrap-around showers. Dry weather and slightly above normal temperatures should then dominate Friday into Saturday as surface high pressure shifts across the region and ridging builds aloft. Glass && .AVIATION... (For the 12z TAFs through 12z Monday Morning) Issued at 537 AM CST Sun Feb 25 2018 VFR flight conditions are expected to prevail across the forecast area through Monday morning as high pressure builds across the Mississippi Valley. West-southwest wind will diminish through the day and become light and variable over much of central, east central and southeast Missouri as well as southern Illinois tonight. SPECIFICS FOR KSTL: VFR flight conditions are expected to prevail at Lambert through Monday morning. West-southwest flow will continue to diminish through the day, becoming light and variable this evening. Carney && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 53 36 61 40 / 0 0 0 0 Quincy 48 30 57 37 / 0 0 0 0 Columbia 52 31 61 38 / 0 0 0 0 Jefferson City 53 30 62 38 / 0 0 0 0 Salem 52 33 59 37 / 0 0 0 0 Farmington 56 32 61 37 / 0 0 0 0 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Feb 25, 3:38 AM CST, 4 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 338 AM CST Sun Feb 25 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-260945- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 338 AM CST Sun Feb 25 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of thunderstorms from Tuesday Night through Wednesday Night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to provide observed rainfall totals to the National Weather Service. Glass
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 9:50 PM CST | Areal Flood Warning | LSX | Crawford, Iron, Jefferson, Madison, Reynolds, Sainte Genevieve and 2 more | 12 hr |
| Feb 25, 8:09 AM CST | River Flood Warning | LSX | Franklin | 3 days |
| Feb 25, 8:09 AM CST | River Flood Warning | LSX | Franklin, Jefferson | 4 days |
| Feb 25, 8:09 AM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 4 days |
| Feb 25, 8:09 AM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 4 days |
| Feb 25, 9:48 AM CST | Areal Flood Warning | LSX | Crawford, Iron, Madison, Reynolds, Washington | 9 hr |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.